Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 26, 2016, 4:44 PM EDT for Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2016, 4:44 PM EDT (20:44 UTC)
- Expired
- Mar 26, 2016, 5:12 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Chatham County, GA, Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 40 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
583
WUUS52 KCHS 262044
SVRCHS
GAC051-103-SCC053-262130-
/O.NEW.KCHS.SV.W.0008.160326T2044Z-160326T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT SAT MAR 26 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 530 PM EDT
* AT 444 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF SPRINGFIELD...MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
RIDGELAND...RINCON...PORT WENTWORTH...HARDEEVILLE...PURYSBURGH AND
SWITZERLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3246 8099 3230 8094 3230 8100 3229 8099
3228 8100 3226 8099 3224 8102 3221 8101
3218 8126 3232 8129
TIME...MOT...LOC 2044Z 252DEG 15KT 3227 8117
HAIL...1.00IN
WIND...<50MPH
$$2 follow-up statements
957
WWUS52 KCHS 262057
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT SAT MAR 26 2016
GAC051-103-262106-
/O.CAN.KCHS.SV.W.0008.000000T0000Z-160326T2130Z/
CHATHAM GA-EFFINGHAM GA-
457 PM EDT SAT MAR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM AND EFFINGHAM COUNTIES
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3224 8116 3229 8112 3234 8113 3235 8114
3235 8116 3238 8117 3246 8099 3230 8094
3230 8100 3226 8099 3224 8102 3221 8101
3220 8112
TIME...MOT...LOC 2056Z 261DEG 17KT 3226 8107
$$
SCC053-262130-
/O.CON.KCHS.SV.W.0008.000000T0000Z-160326T2130Z/
JASPER SC-
457 PM EDT SAT MAR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR JASPER COUNTY...
AT 456 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BELLINGER HILL AREA...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RIDGELAND...HARDEEVILLE...PURYSBURGH AND SWITZERLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3224 8116 3229 8112 3234 8113 3235 8114
3235 8116 3238 8117 3246 8099 3230 8094
3230 8100 3226 8099 3224 8102 3221 8101
3220 8112
TIME...MOT...LOC 2056Z 261DEG 17KT 3226 8107
HAIL...1.00IN
WIND...60MPH
$$695
WWUS52 KCHS 262112
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT SAT MAR 26 2016
SCC053-262122-
/O.CAN.KCHS.SV.W.0008.000000T0000Z-160326T2130Z/
JASPER SC-
512 PM EDT SAT MAR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3224 8116 3229 8112 3234 8113 3235 8114
3235 8116 3238 8117 3246 8099 3230 8094
3230 8100 3226 8099 3224 8102 3221 8101
3220 8112
TIME...MOT...LOC 2109Z 252DEG 15KT 3228 8099
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:20 PM EDT, 24 minutes earlier.
Area forecast discussion, Mar 26, 4:20 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EDT SAT MAR 26 2016 .SYNOPSIS... A SERIES OF DISTURBANCES WILL CROSS THE AREA THROUGH SUNDAY. A COLD FRONT WILL APPROACH THE AREA MONDAY THEN PASS OFFSHORE MONDAY NIGHT. HIGH PRESSURE WILL BUILD IN FOR THE MIDDLE OF NEXT WEEK BEFORE A STORM SYSTEM AFFECTS THE AREA LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... CONVECTIVE ACTIVITY HAS INCREASED SIGNIFICANTLY THIS AFTERNOON FOR INLAND SOUTHEAST GEORGIA AS THE SHORTWAVE APPROACHES THE AREA...BRINGING DPVA WITH IT. MODEST FILTERED SUNLIGHT ACROSS MUCH OF SOUTHEAST GEORGIA THROUGH MIDDAY ALLOWED TEMPS TO RISE TO NEAR 80 FOR MANY LOCATIONS SOUTH OF THE SAVANNAH RIVER. THIS...COMBINED WITH DEW POINTS APPROACHING 70...HAS ALLOWED NEARLY 1000 J/KG OF SURFACE BASED CAPE TO DEVELOP AND A MODEST SEVERE THREAT WILL CONTINUE INTO THE EARLY EVENING GIVEN THE POTENTIAL FOR ORGANIZATION IN 35 KT OF 0-6 KM SHEAR. CATEGORICAL POPS HAVE BEEN FURTHER REFINED IN ORDER TO REPRESENT THE PROGRESSION OF THE CONVECTIVE CLUSTER. EXPECT CONVECTIVE STRENGTH TO TREND DOWNWARD THIS EVENING WITH THE LOSS OF PEAK HEATING...WITH THE REMNANTS OF THE CLUSTER REACHING THE CHARLESTON TRI-COUNTY AREA AROUND 22Z. WEAK RIDGING ALOFT WILL MOVE OVER THE AREA LATE THIS EVENING AS THE SHORTWAVE DEPARTS TO THE NORTHEAST...AND A RELATIVELY QUITE PERIOD WILL ENSUE THROUGH THE LATE NIGHT HOURS. STILL...P-WATS OVER 1.5 IN/2-3 STANDARD DEVIATIONS ABOVE NORMAL WILL JUSTIFY KEEPING LOW END CHANCE POPS IN THE FORECAST THROUGH THE NIGHT WITH THE POTENTIAL OF THE PASSAGE OF SOME WEAK DISTURBANCES WITHIN THE POWERFUL SUBTROPICAL JET ALOFT. AMPLE CLOUD COVER WILL INSULATE THE LOW LEVELS OVERNIGHT AND LOWS WILL DROP ONLY INTO THE MID TO LOWER 60S. LOW STRATUS WILL BE THE NORM TONIGHT...POSSIBLY BUILDING TO THE SURFACE AT TIMES EARLY SUNDAY MORNING. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... ON SUNDAY...UNSETTLED WEATHER LOOKS TO BE A NEAR CERTAINTY ACROSS THE REGION WITH A COMPLEX SYNOPTIC SETUP AT THE SURFACE AS A QUASI-STATIONARY FRONT EXTENDS FROM JUST OFF THE CAROLINAS INTO SOUTH GEORGIA. VERY DEEP MOISTURE ROOTED IN A SUBTROPICAL TAP EMANATING FROM THE SOUTH PACIFIC WILL STREAM ACROSS THE GULF OF MEXICO AND OVER THE FORECAST AREA SUNDAY INTO SUNDAY EVENING. PWATS COULD APPROACH 2 INCHES LATE SUNDAY ACROSS PARTS OF SOUTH GEORGIA. NUMEROUS SHORTWAVES ALOFT MOVING ACROSS THE SOUTHEAST U.S. WILL PASS OVER THE AREA SUNDAY AFTERNOON OR EVENING. AS THIS BAROCLINIC ZONE STRENGTHENS...MAINLY DYNAMICALLY DRIVEN PRECIP WILL INCREASE WITH MUCH OF THE CONVECTIVE ELEMENTS PROBABLY REMAINING ELEVATED. GIVEN THE VERY HIGH MOISTURE VALUES AND PVA ALOFT AT LEAST NUISANCE FLOODING IS POSSIBLE...WITH WIDESPREAD FLOODING NOT EXPECTED. OVERALL LACK OF INSTABILITY WILL GREATLY LIMIT THE SEVERE THREAT. WE OPTED TO WORK THE MENTION OF LOCALLY HEAVY RAIN AND PONDING WATER IN OUR HAZARDOUS WEATHER OUTLOOK. POPS CONTINUE SUNDAY NIGHT AS THE SHORTWAVE CROSSES THE AREA. THICK CLOUD COVER WILL PROVIDE AMPLE INSULATION AND TEMPS WILL BE MILD AND RATHER STEADY OVERNIGHT. SOME STRATUS BUILD DOWN IS POSSIBLE BETWEEN SHOWERS GIVEN THE AMPLE MOISTURE IN THE LOW LEVELS...BUT CONFIDENCE IN VISIBILITY REDUCTIONS REMAINS TOO LOW TO INCLUDE IN THE FORECAST PRODUCTS. MONDAY...A STRONG SHORT WAVE WILL MOVE THROUGH THE NE U.S. WHILE THE MID TO UPPER FLOW ACROSS GEORGIA AND SOUTH CAROLINA BECOMES ZONAL WITH TIME. EVEN THOUGH A SURFACE COLD FRONT WILL SAG TOWARD THE COAST DURING THE DAY FROM THE NW...LOW LEVEL FLOW WILL BECOME DOWNSLOPING AND DEEP MOISTURE WILL BE WELL OFFSHORE BY LATE MORNING. THERE MAY BE A FEW SHOWERS EARLY MORNING ON MONDAY...BUT THE AFTERNOON HOURS SHOULD BE CLEARING OUT AND TEMPS WARMING WITH A COMPRESSIONAL HEATING/DOWNSLOPE FACTOR. WE RAISED TEMPS ON MONDAY INTO THE MID 80S IN MANY AREAS ALONG AND JUST WEST OF THE U.S. 17 CORRIDOR. TUESDAY...COOLER SURFACE HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL BUILD INTO THE CAROLINAS WHILE A RIDGE WILL BE MOVING OVER THE MISSISSIPPI VALLEY. NORTHEAST WINDS AT THE SURFACE COMBINED WITH NORTHWEST WINDS ALOFT WILL USHER IN COOLER TEMPERATURES TO OUR REGION. DESPITE PLENTY OF SUNSHINE...HIGH TEMPERATURES MAY STILL BE SLIGHTLY BELOW NORMAL. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... DRY HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL BE NEAR NORMAL. A WARMING TREND IS EXPECTED THURSDAY AS THE HIGH MOVES OFFSHORE. A LOW PRESSURE SYSTEM WILL APPROACH THE SOUTHEASTERN U.S. BY THURSDAY...BRINGING OUR AREA THE THREAT OF RAIN INTO FRIDAY. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... THE FORECAST THROUGH THIS EVENING IS FAIRLY LOW CONFIDENCE DUE TO THE VOLATILE CEILINGS AND CONVECTIVE INITIATION PATTERN. A SHORTWAVE PASSING OVERHEAD CONTINUES TO INITIATE CONVECTION INLAND LATE THIS AFTERNOON...AND WHILE THE MAJORITY OF THE CONVECTIVE ACTIVITY SHOULD BE PAST KSAV AT THIS POINT THE POSSIBILITY OF THUNDER WILL CONTINUE AT KCHS THROUGH 0Z. OVERALL...MVFR SHOULD PERSIST AT KCHS THROUGH THE TAF PERIOD WHILE VFR IS EXPECTED AT KSAV INTO THE EARLY EVENING. LOW STRATUS COULD DEVELOP OVERNIGHT AND BUILD DOWN TO THE GROUND AS FOG AT TIMES AS A WARM/MOIST AIRMASS REMAINS IN PLACE WITH WET GROUNDS. CONDITIONS WILL SHOW LITTLE IMPROVEMENT AFTER SUNRISE TOMORROW AS A WAVE OF LOW PRESSURE MOVES ACROSS THE SOUTHEAST. EXTENDED AVIATION OUTLOOK...PERIODS OF FLIGHT RESTRICTIONS ARE EXPECTED SUNDAY AFTERNOON INTO MID MORNING ON MONDAY. LOW CLOUDS WITH IFR OR LOWER CIGS A GOOD BET BENEATH A LOW LEVEL INVERSION DURING SUNDAY NIGHT. && .MARINE... THIS EVENING AND TONIGHT...LIGHT SOUTHERLY FLOW BACKGROUND FLOW WILL CONTINUE THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS PASSING OVER THE COASTAL WATERS COULD BRING GUSTY WINDS AT TIMES. SEAS WILL AVERAGE 2-4 FT. ON SUNDAY A WARM FRONT WILL WAVER ATOP THE CAROLINA WATERS AND WITH A POOR LOW LEVEL MIXED ENVIRONMENT...WINDS WILL BE 10 KT OR LESS WITH A 2 TO 3 FT SWELL WAVE. SUNDAY NIGHT INTO MONDAY...SW FLOW WILL TEND TO RAMP UP BUT SPEEDS MOSTLY IN THE 15 KT RANGE AHEAD OF THE COLD FRONT. SEAS 2 TO 4 FT...HIGHEST OFFSHORE. LATER MONDAY NIGHT INTO TUESDAY...WE WILL HAVE TO WATCH FOR POTENTIAL SMALL CRAFT ADVISORY CONDITIONS DEVELOPING BUT MODELS STILL NEED TO COME TOGETHER FOR TIMING THE SURGE FROM NORTH TO SOUTH AND STRENGTH OF PINCHED GRADIENTS. DURING THIS TIME...WINDS AND SEAS WILL UNDERGO A NOTICEABLE UPTICK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEB SHORT TERM... LONG TERM...MS AVIATION...CEB MARINE...CEB
Hazardous weather outlook, Mar 26, 4:11 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 411 PM EDT SAT MAR 26 2016 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-272015- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 411 PM EDT SAT MAR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL...A RICH FEED OF MOISTURE FROM THE GULF OF MEXICO COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES SHOULD RESULT IN WIDESPREAD SHOWERS WITH OCCASIONAL THUNDERSTORMS SUNDAY INTO SUNDAY NIGHT. RAINFALL MAY BECOME HEAVY AT TIMES RESULTING IN PONDING WATER AT TIMES AND A POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-272015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 411 PM EDT SAT MAR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Mar 26, 2:38 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT SAT MAR 26 2016
GAZ087-088-100-261945-
BULLOCH GA-SCREVEN GA-JENKINS GA-
238 PM EDT SAT MAR 26 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS AND
SCREVEN COUNTIES UNTIL 345 PM EDT...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HILLTONIA TO
NEAR PORTAL...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...UP TO NICKEL SIZED HAIL.
IMPACT...MINOR DAMAGE TO PLANTS...TREES AND CROPS IS POSSIBLE.
DAMAGE TO WINDSHIELDS IS UNLIKELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MILLEN...SYLVANIA...WESTSIDE...MIDDLEGROUND...BUTTS...PORTAL...HILTONIA AND
ROCKY FORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS AND MAY LEAD
TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3293 8181 3291 8176 3297 8166 3273 8143
3242 8194 3248 8198 3251 8197 3254 8203
3260 8200 3266 8208 3271 8210
TIME...MOT...LOC 1838Z 232DEG 27KT 3283 8165 3257 8196Local storm report, Mar 26, 2:57 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT SAT MAR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 6 SW ROCKY FORD 32.60N 81.90W
03/26/2016 E1.00 INCH BULLOCH GA PUBLIC
HAIL UP TO QUARTER SIZE ON HIGHWAY 25 NEAR WOMACK ROAD.
&&
EVENT NUMBER CHS1600162
MTELocal storm report, Mar 26, 3:05 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT SAT MAR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 6 SW ROCKY FORD 32.60N 81.90W
03/26/2016 E1.00 INCH BULLOCH GA PUBLIC
HAIL UP TO QUARTER SIZE ON HIGHWAY 25 NEAR WOMACK ROAD.
&&
CORRECTED EVENT TIME
EVENT NUMBER CHS1600162
MTELocal storm report, Mar 26, 3:32 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT SAT MAR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL DENMARK 32.28N 81.72W
03/26/2016 E1.00 INCH BULLOCH GA PUBLIC
&&
EVENT NUMBER CHS1600163
MTESpecial weather statement, Mar 26, 3:47 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SAT MAR 26 2016
GAZ101-262015-
EFFINGHAM GA-
347 PM EDT SAT MAR 26 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY
UNTIL 415 PM EDT...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EGYPT...OR 9 MILES WEST OF SPRINGFIELD...
MOVING EAST AT 25 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SPRINGFIELD...RINCON...GUYTON...EGYPT...STILLWELL...SHAWNEE AND CLYO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3254 8128 3253 8127 3252 8123 3229 8120
3229 8145 3233 8146 3234 8149 3235 8149
3239 8153 3244 8154 3245 8152 3247 8154
3248 8153 3249 8154
TIME...MOT...LOC 1946Z 261DEG 21KT 3240 8148Special weather statement, Mar 26, 4:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SAT MAR 26 2016
GAZ101-SCZ047-262115-
EFFINGHAM GA-INLAND JASPER SC-
439 PM EDT SAT MAR 26 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES UNTIL 515 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RINCON...OR 8 MILES SOUTHEAST OF
SPRINGFIELD...MOVING EAST AT 15 MPH.
HAZARD...UP TO NICKEL SIZED HAIL.
IMPACT...MINOR DAMAGE TO PLANTS...TREES AND CROPS IS POSSIBLE.
DAMAGE TO WINDSHIELDS IS UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
RINCON...HARDEEVILLE...PURYSBURGH AND EBENEZER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3233 8132 3243 8108 3226 8103 3223 8117
3224 8119 3222 8122 3220 8129
TIME...MOT...LOC 2038Z 252DEG 15KT 3228 8121The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:16 AM EDT | Special Marine Warning | CHS | 44 min | |
| Mar 26, 5:22 AM EDT | Special Marine Warning | CHS | 38 min | |
| Mar 26, 6:09 AM EDT | Special Marine Warning | CHS | 36 min | |
| Mar 26, 8:26 AM EDT | Special Weather Statement | CHS | Beaufort | 34 min |
| Mar 26, 9:54 AM EDT | Special Marine Warning | CHS | 66 min | |
| Mar 26, 10:07 AM EDT | Special Weather Statement | CHS | Berkeley, Charleston | 53 min |
| Mar 26, 3:25 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 47 min |
| Mar 26, 5:04 PM EDT | Special Weather Statement | CHS | Beaufort | 26 min |
| Mar 26, 5:25 PM EDT | Special Marine Warning | CHS | 95 min | |
| Mar 26, 6:44 PM EDT | Special Marine Warning | CHS | 91 min | |
| Mar 26, 6:10 AM EDT | Special Weather Statement | CHS | Chatham | 20 min |
| Mar 26, 2:38 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 67 min |
| Mar 26, 2:47 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 43 min |
| Mar 26, 3:14 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 40 min |
| Mar 26, 3:47 PM EDT | Special Weather Statement | CHS | Effingham | 28 min |
| Mar 26, 4:39 PM EDT | Special Weather Statement | CHS | Effingham | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.